Alert archive / Georgia / Frost Advisories in 2015
Frost Advisory 4, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 19, 2015, 2:46 PM EDT for 18 counties in Georgia. It took effect at Oct 20, 2015, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 2:46 PM EDT (18:46 UTC)
- In effect from
- Oct 20, 2015, 12:00 AM EDT
- Expired
- Oct 20, 2015, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647 WWUS72 KFFC 191846 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 PM EDT MON OCT 19 2015 GAZ001>009-011>016-019>021-200300- /O.NEW.KFFC.FR.Y.0004.151020T0400Z-151020T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 246 PM EDT MON OCT 19 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY. * LOCATIONS...GENERALLY NORTH OF A LINE FROM ROME TO CANTON AND CLEVELAND. * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING...MIDNIGHT THROUGH 10 AM TUESDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT BROUGHT INDOORS OR ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
2 follow-up statements
416 WWUS72 KFFC 200346 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1146 PM EDT MON OCT 19 2015 GAZ001>009-011>016-019>021-201400- /O.CON.KFFC.FR.Y.0004.151020T0400Z-151020T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 1146 PM EDT MON OCT 19 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * LOCATIONS...GENERALLY NORTH OF A LINE FROM ROME TO CANTON AND CLEVELAND. * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING...MIDNIGHT THROUGH 10 AM TUESDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT BROUGHT INDOORS OR ADEQUATELY PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
442 WWUS72 KFFC 201346 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 946 AM EDT TUE OCT 20 2015 GAZ001>009-011>016-019>021-201500- /O.EXP.KFFC.FR.Y.0004.000000T0000Z-151020T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 946 AM EDT TUE OCT 20 2015 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 19, 1:25 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 19, 1:25 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 125 PM EDT MON OCT 19 2015 .UPDATE... MADE A FEW ADJUSTMENTS TO THE NEAR TERM GRIDS. MAINLY BUMPED UP HIGHS FOR TODAY A COUPLE OF DEGREES...USED YESTERDAYS HIGHS AS A BASE TO START...AND ADJUSTED DEW POINTS TO CURRENT TRENDS AS WELL. OTHERWISE NO BIG CHANGES AS CURRENT OVERALL FORECAST TRENDS REMAIN ON TRACK. && .PREV DISCUSSION... /ISSUED / PREV DISCUSSION... /ISSUED / LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... LONG TERM PORTION BEGINS WITH HIGH PRESSURE REMAINING ANCHORED FROM THE CAROLINAS THROUGH NORTH GEORGIA WITH CONTINUED DRY CONDITIONS. EASTERLY FLOW WILL EVENTUALLY BRING IN SOME LOW LEVEL MOISTURE OFF THE ATLANTIC BUT STILL FAR TOO SHALLOW TO RESULT IN ANY KIND OF POP MENTION AT THIS POINT. NEXT WEATHER SYSTEM LOOKS TO HOLD OFF UNTIL EARLY SUNDAY WITH SOME AGREEMENT NOW WITH THE GFS AND ECMWF IN BRINGING A FULL SCALE TROUGH INTO THE TENNESSEE VALLEY AND NORTH GEORGIA. FLOW HOWEVER ALOFT BECOMES QUICKLY ZONAL WITH FRONT LIKELY STALLING OVER THE LOCAL AREA. ECMWF LOOKS TO STALL FRONT MORE OVER NORTH GA WHILE THE GFS GETS IT INTO CENTRAL PORTIONS OF THE STATE. ALSO...ECMWF SEEMS TO HAVE A A LITTLE BETTER TAP INTO THE GULF MOISTURE AND ANY DEVELOPING TROPICAL FEED ALTHOUGH BOTH MODELS DO KEEP ANY DEVELOPING SYSTEM WELL SOUTH IN THE GULF. GIVEN THE UNCERTAINTIES MENTIONED ABOVE...CANNOT REALLY GO ANY HIGHER THAN LOW END CHANCE POPS AT THIS POINT AND HAVE CONFINED THIS TO MAINLY NORTH GEORGIA AT THIS TIME. IF WE CAN CONTINUE TO GET SOME BETTER CONTINUITY WITH SUBSEQUENT RUNS...THEN WE MAY BE ABLE TO INCREASE POPS WITH LATER FORECASTS. DEESE AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE FORECAST AREA THROUGH THIS FORECAST PERIOD. EASTERLY WINDS 7-12KT...WITH PERIODIC GUSTS 14-20KT...WILL DIMINISH TO 6KT OR LESS BY 00Z. //ATL CONFIDENCE...18Z UPDATE... HIGH. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 38 67 46 / 0 0 0 0 ATLANTA 66 42 68 50 / 0 0 0 0 BLAIRSVILLE 61 35 67 40 / 0 0 0 0 CARTERSVILLE 64 39 68 45 / 0 0 0 0 COLUMBUS 69 45 72 53 / 0 0 0 0 GAINESVILLE 64 40 66 46 / 0 0 0 0 MACON 68 40 71 49 / 0 0 0 0 ROME 64 39 69 43 / 0 0 0 0 PEACHTREE CITY 66 38 68 45 / 0 0 0 0 VIDALIA 68 43 72 54 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....NLISTEMAA AVIATION...20
Hazardous weather outlook, Oct 19, 10:12 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1012 AM EDT MON OCT 19 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1012 AM EDT MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PATCHY FROST IS POSSIBLE AGAIN ACROSS EXTREME NORTHEAST GEORGIA FOR OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... PATCHY FROST IS POSSIBLE ACROSS EXTREME NORTHEAST GEORGIA EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.